Jump to content
CrazyBoards.org

The electrical storm has returned


Recommended Posts

You know I posted a while ago about the electrical storm in my brain.  When I started Lamictal, it was like the miracle drug.  I've been on it for about 3 to 4 months at 100 mg (and Cymbalta 90 mg 6 mos) and have been stable, stable, stable.  Now, all of a sudden, with really no triggering events, the storm has returned.  It is not a full blown storm with staying awake all night (xanax to the rescue, I think), but I'm irritable and people are really starting to get on my nerves.  I'm irrationally crabby and very overstimulated.

I even tried to make this post last night and was too aggitated to sit at the computer to write it out.

I also seem to be very, very tired when I shouldn't be.  I don't know if it is an escape mechanism or what. 

Hmmm...any of your thoughts would be so appreciated.  I'm just confused, angry, frustrated, aggitated...blah, blah, you know!

Link to comment
Share on other sites

I'm not sure that the Lamictal is to blame.

This sounds similar to some mixed states I've had. Combination of being a bit depressed and a bit hypomanic.

It's good that the lamictal has worked well so far, but the docs can't guarantee that we won't have some breakthroughs. Your Pdoc may want to adjust your lamictal level or add something, and he may give you something temporary to bring your current state under control like seroquel or risperdal.

Give your pdoc a call, hope you feel better soon.

A.M.

Link to comment
Share on other sites

100mg usually isn't enough to work as a mood stabilizer.  You should definitely talk to your pdoc and see about increasing the dose, especially since you are on an AD too.  And as AM said, he may want to add something else like an AP or a different mood stabilizer.

Link to comment
Share on other sites

Hey, I'm sorry you feel like shit.

I agree with Synthetic. 100mg of Lamictal is like eating candy. Talk to your pdoc about upping the mood stabilizer. It sounds like you're in a mixed state. The Cymbalta could be making it worse too. You and your pdoc should discuss having an AD in the mix and if you want one, how to stabilize you more. I also agree that you should consider/talk to your pdoc about atypical antipsychotics. I've tried them all and while they have helped me in tough times, they can really, really mess with you. I'd avoid them if possible. But someone else could come along and tell you that Seroquel or Abilify is the best thing since sliced bread.

To recap (and get my racing thoughts in order)-

1. talk to pdoc about upping candy dose of Lamictal (mine used to be 400 and is now 200)

2. talk to pdoc about if Cymbalta is making the situation worse, and if there are alternatives

3. talk to pdoc about possibility of introducing atypical antipsychotics

in the name of love! yeah!

loon

Link to comment
Share on other sites

Heya Anne,

Ugh, sounds like a mixed ep to me.  Ugly stuff.

Listen, BP is a weird disorder that keeps changing.

I think of it (b/c, well, I think of *everything* in terms of biology) like bacteria developing resistance to antibiotics.

Sometimes BP develops resistance to meds too.

(Hypothesis anyway.  Helps me though.  Whatever works.)

Could be the Lamictal needs to go up.  OTOH I have some patients doing well on smaller doses, and some on *much larger* doses.  It is a weird drug.

Likely upping Lamictal, or adding a med like an AAP, Epival or maybe (Ack!  She said it!) lithium might be in store.

At any rate, this *can* be helped, and if you're open about seeking help with your docs, they *can* help.

Mixed sucks.

Be okay.

--ncc--

Link to comment
Share on other sites

I agree on the lamictal dosage thing.  Some people do well on lower doses, but I have a suspicion that those are the folks who are primarily depressed.  I didn't start to see stability until I hit 200.  400 is better, especially with an AD.

APs might help, but I'm suggesting trying the more traditional mood stabilizers first, like depakote, tegretol, even lithium.  So my ranking would be: 1) try more lamictal; 2) if that doesn't work, add a traditional mood stabilizer; 3) if that doesn't work, try an AP.  And after you have some stability, and if you still think you need it, try adding a BP-friendly AD.

Definitely see your pdoc sooner rather than later.  The earlier you catch a mixed state, the easier it is to treat.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...